Anticipatory Nausea

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lyricaldemise
New Member


Date Joined Aug 2016
Total Posts : 6
   Posted 8/14/2016 8:06 PM (GMT -7)   
I was diagnosed about 10 years ago. I've been on Plaquenil, Methotrexate, and Humira for a little over a year. Until recently I've had no issue with the injections. The last month or two I've had a real struggle with intense nausea at just the thought of taking the shot. I know it's only psychosomatic but I can't seem to overcome it. If anyone has any suggestions I'd really appreciate it.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 8/14/2016 8:55 PM (GMT -7)   
What do you think when it's time to take the shot?

Has it done you bad in the past?

Maybe you can get someone else to give you the shots until it doesn't affect you anymore?
Joy
Lupus, RA, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Depression, Allergies, diabetes, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

Lyricaldemise
New Member


Date Joined Aug 2016
Total Posts : 6
   Posted 8/15/2016 12:08 AM (GMT -7)   
The shots always hurt and leaves bruises. More then that though I spend several days miserable and feeling very sick to my stomach. I've tried very hard not to think about that. It's never really on the surface of my mind but I have no doubt it's in the back of my mind. I've even tried concentrating on how much it helps me but that doesn't seem to make a difference. It's gotten bad enough that I have to fight not to throw up while taking the shot. I've tried having my care giver give it to me but it always hurts so much more when he does it. I plan on talking to my rheumatologist on my next appointment, but I don't think there's much he can do about it. I truly appreciate the suggestion.

Lyricaldemise
New Member


Date Joined Aug 2016
Total Posts : 6
   Posted 8/15/2016 1:03 PM (GMT -7)   
I appreciate the suggestion but I tried Remicade years ago when it was first approved for use in the US. The first dose was miraculous. To this day I've never had anything help as much. However, when I got the second dose I was one of the people that developed a systemic infection. I spent almost a week in Intensive Care. It was a very sobering experience.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 8/15/2016 1:30 PM (GMT -7)   
I would talk to the doctor and explain how the shot makes you feel. You might be allergic to them.
Your reaction sounds like what MTX does to me.
Joy
Lupus, RA, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Depression, Allergies, diabetes, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

Lyricaldemise
New Member


Date Joined Aug 2016
Total Posts : 6
   Posted 8/15/2016 4:43 PM (GMT -7)   
I will definitely talk to him about it. An allergic reaction never crossed my mind. Thank you so much.

msOuchie
Regular Member


Date Joined Dec 2011
Total Posts : 453
   Posted 8/16/2016 12:16 AM (GMT -7)   
An allergic reaction is an interesting thought, although you say that you "feel intense nausea at just the thought of taking the shot". For sure, a sliver of steel does hurt the skin usually. (I take about 7 shots a day, so I know the feeling). I'd do the touch test first and inject fast. They didn't bother me too much unless I hit a vein(bruise) or a nerve(ouch). I normally watched tv while giving them and bit down on something pliable(ya, like a bullet :) ).

Gently touch the area, with the needle, that you intend injecting in. If the spot hurts to the touch of the needle, then choose another spot. You could use Emla cream, an hour before your shot. It freezes the area. Or ice is helpful also to freeze it. You could try Gravol a while before, for the nausea although yours sounds pretty bad. I hope that you figure this out.
Type 1 Diabetes - Severe Rheumatoid Arthritis(RA) - Asthma - Hypounawareness - secondary Raynauds - Osteoarthritis - other stuff

Coversyl - Pantoloc(as irritation preventative) - Levemir - Indomethacin - Morphine - Salbutamol - Prednisone - Humalog - Xeljanz - Refresh Ultra - Aspirin(81 mgs.) - Cod Liver Oil Caps - Vit D other OTC

Lyricaldemise
New Member


Date Joined Aug 2016
Total Posts : 6
   Posted 8/16/2016 6:31 AM (GMT -7)   
Thank you. I didn't think about icing the injection site. I'm switching from an auto injector to a pre-filled syringe. That way I can control how fast it goes in. The needle doesn't really hurt, my IM shot is a lot worse. I think it's about how sick it makes me. I struggle just to keep water down for a few days after my shot. The fact that I have a reaction at just thinking about it is why allergic reaction never came to mind. I was going to mention it to the doctor but not in a specific way. Getting something for the nausea would pretty much solve the problem. Thank you so much, your awesome.
Diagnosed with Crohn's Disease in 1992, Social Anxiety Disorder and PTSD in 1995, Rheumatoid Arthritis in 2008, Diabetes and Clinical Depression in 2012, Hypertension and High Cholesterol in 2014.



"Life is like riding a bicycle. To keep your balance you must keep moving." Albert Einstein
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 12:39 AM (GMT -7)
There are a total of 2,904,684 posts in 318,781 threads.
View Active Threads


Who's Online
This forum has 158161 registered members. Please welcome our newest member, Diffuse US.
215 Guest(s), 7 Registered Member(s) are currently online.  Details
Wings of Eagles, LymeSick 🌟, lizzy4451, ppm guy, Girlie, Jay99, jrpsf